Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Areas of two-dimensional moduli spaces


Authors: Toshihiro Nakanishi and Marjatta Näätänen
Journal: Proc. Amer. Math. Soc. 129 (2001), 3241-3252
MSC (1991): Primary 32G15, 30F35, 57M50
Published electronically: April 2, 2001
MathSciNet review: 1844999
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Wolpert's formula expresses the Weil-Petersson $2$-form in terms of the Fenchel-Nielsen coordinates in case of a closed or punctured surface. The area-form in Fenchel-Nielsen coordinates is invariant under the mapping class group on each 2-dimensional Teichmüller space of a surface with singularities, hence areas with respect to it can be calculated for 2-dimensional moduli spaces in cases when the Teichmüller space admits global Fenchel-Nielsen coordinates: The area of the moduli space for the signature $(0;2\theta _{1},2\theta _{2},2\theta _{3},2\theta _{4})$ is $2(\pi ^{2}-\theta _{1}^{2}-\theta _{2}^{2}-\theta _{3}^{2}-\theta _{4}^{2})$, the definition of signature is generalized to include punctures, cone points and geodesic boundary curves. In case the surface is represented by a Fuchsian group, the area is the classical Weil-Petersson area.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 32G15, 30F35, 57M50

Retrieve articles in all journals with MSC (1991): 32G15, 30F35, 57M50


Additional Information

Toshihiro Nakanishi
Affiliation: Graduate School of Mathematics, Nagoya University, Furo-cho, Chikusa-ku, Nagoya 464-01, Japan
Email: tosihiro@math.nagoya-u.ac.jp

Marjatta Näätänen
Affiliation: Department of Mathematics, University of Helsinki, P.O. Box 4 (Yliopistonkatu 5), 00014 Helsinki, Finland
Email: marjatta.naatanen@helsinki.fi

DOI: http://dx.doi.org/10.1090/S0002-9939-01-06010-5
PII: S 0002-9939(01)06010-5
Received by editor(s): September 23, 1999
Received by editor(s) in revised form: March 9, 2000
Published electronically: April 2, 2001
Communicated by: Albert Baernstein II
Article copyright: © Copyright 2001 American Mathematical Society